Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2012, 4:23 PM EDT for 5 counties in South Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 4:23 PM EDT (20:23 UTC)
- Expired
- May 14, 2012, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS52 KILM 142023 SVRILM SCC041-043-051-067-089-142130- /O.NEW.KILM.SV.W.0042.120514T2023Z-120514T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 423 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 530 PM EDT * AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF INDIANTOWN...OR 9 MILES EAST OF KINGSTREE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... INDIANTOWN... HENRY... HANNAH... HEMINGWAY... JOHNSONVILLE... POSTON... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3404 7950 3374 7916 3353 7972 3368 7979 TIME...MOT...LOC 2023Z 234DEG 20KT 3367 7967 $$ III
4 follow-up statements
020 WWUS52 KILM 142031 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 431 PM EDT MON MAY 14 2012 SCC041-043-051-067-089-142130- /O.CON.KILM.SV.W.0042.000000T0000Z-120514T2130Z/ MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC- 431 PM EDT MON MAY 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHWESTERN HORRY...NORTH CENTRAL GEORGETOWN...NORTHEASTERN WILLIAMSBURG...SOUTHEASTERN FLORENCE AND SOUTHERN MARION COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF INDIANTOWN...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NESMITH... HENRY...STUCKEY...HANNAH...HEMINGWAY...JOHNSONVILLE...KINGSBURG... OUTLAND...POSTON...GRESHAM AND DONGOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3404 7950 3374 7916 3353 7972 3368 7979 TIME...MOT...LOC 2031Z 247DEG 30KT 3367 7961 $$ III
571
WWUS52 KILM 142052
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT MON MAY 14 2012
SCC041-043-051-067-089-142130-
/O.CON.KILM.SV.W.0042.000000T0000Z-120514T2130Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
452 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN HORRY...NORTH CENTRAL GEORGETOWN...NORTHEASTERN
WILLIAMSBURG...SOUTHEASTERN FLORENCE AND SOUTHERN MARION COUNTIES...
AT 450 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR STUCKEY...OR 17 MILES SOUTHEAST OF LAKE
CITY...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANNAH...
HEMINGWAY...JOHNSONVILLE...KINGSBURG...OUTLAND...POSTON...DONGOLA AND
GRESHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3356 7964 3370 7968 3376 7966 3389 7961
3404 7950 3374 7916
TIME...MOT...LOC 2052Z 247DEG 15KT 3371 7951
$$
ZOUZIAS079
WWUS52 KILM 142110
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT MON MAY 14 2012
SCC041-043-051-067-089-142130-
/O.CON.KILM.SV.W.0042.000000T0000Z-120514T2130Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
510 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN HORRY...NORTH CENTRAL GEORGETOWN...NORTHEASTERN
WILLIAMSBURG...EXTREME SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION
COUNTIES...
AT 508 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OUTLAND...OR 21 MILES SOUTHWEST OF
CONWAY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DONGOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3369 7961 3375 7951 3388 7932 3374 7916
3356 7964
TIME...MOT...LOC 2111Z 254DEG 18KT 3371 7938
$$
ZOUZIAS365
WWUS52 KILM 142127
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
527 PM EDT MON MAY 14 2012
SCC041-043-051-067-089-142136-
/O.EXP.KILM.SV.W.0042.000000T0000Z-120514T2130Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
527 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HORRY...NORTH
CENTRAL GEORGETOWN...NORTHEASTERN WILLIAMSBURG...EXTREME SOUTHEASTERN
FLORENCE AND SOUTHEASTERN MARION COUNTIES WILL EXPIRE AT 530 PM
EDT...
AT 522 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. A SEPARATE
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STORMS MOVING
THROUGH CONWAY IN HORRY COUNTY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3369 7961 3375 7951 3388 7932 3374 7916
3356 7964
TIME...MOT...LOC 2126Z 254DEG 18KT 3373 7929
$$
ZOUZIASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:29 PM EDT, 54 minutes earlier.
Area forecast discussion, May 14, 3:29 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 329 PM EDT MON MAY 14 2012 .SYNOPSIS... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF COAST STATES MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL PUSH OFFSHORE BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY. WILL GO WITH CATEGORICAL POPS WEST BASICALLY IN THIS AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE. FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE OVERNIGHT AREAS. THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE. CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN THE MIDDLE 60S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...HIGHLY AMPLIFIED MID TO UPPER LEVEL TROUGH REACHING DOWN FROM THE GREAT LAKES TO THE GULF OF MEXICO WILL TRACK SLOWLY EAST THROUGH THE PERIOD AS SURFACE LOW REMAINS OVER THE CAROLNAS JUST TO OUR WEST. THIS WILL MAINTAIN A DEEP S-SW FLOW OF WARM MOIST AIR INTO THE AREA UNTIL IT EVENTUALLY MOVES TO THE COAST PUSHING A COLD FRONT THROUGH THE CAROLINAS WED NIGHT INTO EARLY THURSDAY. SHORTWAVE ENERGY ROTATING AROUND THIS TROUGH WILL TRACK ACROSS THE CAROLINAS KEEPING UNSETTLED WEATHER THROUGH THE PERIOD. PLENTY OF CIRRUS CLOUDS WILL STREAM IN FROM CONVECTION UPSTREAM WHILE OTHER CLOUD DEVELOPMENT WILL COMBINE TO KEEP CLOUDS IN THE FORECAST THROUGHOUT. NAM/GFS SHOWING A LULL IN PCP AND POSSIBLY A BRIGHTENING OF SKIES TUES AFTN IN A BIT OF SUBSIDENCE ON BACK END OF ONE SHORTWAVE BEFORE ANOTHER COMES THROUGH LATER IN THE DAY. THERE WILL BE PERIODS OF SHOWERS ASSOCIATED MAINLY WITH PERTURBATIONS SWINGING THROUGH BUT THE BEST UPPER LEVEL SUPPORT WILL COME ON WED AND SHOULD SEE WIDER COVERAGE OF SHWRS/TSTMS THROUGH WED AFTN INTO THE EVENING IN MOIST UNSTABLE AIR AHEAD OF COLD FRONT AS IT TRACKS THROUGH THE AREA. THE COLD FRONT SHOULD CLEAR THE COAST BY DAYBREAK THURS WITH DRIER AIR FINALLY MAKING ITS WAY IN AFTER THE SHORT TERM PERIOD. TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS AND MINIMUMS IN THE LOW/MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 300 PM MONDAY...MINIMAL CHANGES TO THE EXTENDED THIS AFTERNOON WITH AN ACTIVE RADAR. MEDIUM RANGE MODELS HAVE TRENDED TOWARD MORE OF A MORE PROGRESSIVE SOLUTION ESPECIALLY EARLY ON. HYBRID SYSTEM SEEN IN EARLIER CYCLES APPEARS LESS LIKELY NOW...ALTHOUGH IT CANT BE COMPLETELY RULED OUT. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW CLIMATOLOGY. POPS MAY ENTER THE FORECAST ONCE AGAIN AT THE END OF THE PERIOD BUT TOO FAR OUT IN TIME TO INCLUDE AT THIS TIME.&& .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...PER CURRENT RADAR TRENDS CONFIDENCE IS HIGH THAT PREDOMINATE SHOWERS WITH TEMPO THUNDERSTORMS WILL AFFECT BOTH FLO/LBT TERMINALS THIS AFTERNOON. ALTHOUGH VERY SHORT PERIODS OF IFR WILL OCCUR WITH THE THUNDERSTORMS WILL JUST INDICATE PREDOMINATE MVFR CONDITIONS FOR NOW AND AMEND IF NECESSARY. WILL ALSO INDICATE VCSH/VFR AT THE MYR/CRE TERMINALS AS LIGHT SHOWERS REMAIN JUST INLAND. BUT AT THE ILM TERMINAL WHERE SHOWER DEVELOPMENT IS MORE ROBUST WILL INCLUDE A TEMPO GROUP FOR SHOWERS/MVFR FOR SEVERAL HOURS EARLY THIS AFTERNOON. THE PRECIPITATION SHOULD END OR BECOME VERY ISOLATED THIS EVENING. AT FLO/LBT THERE WILL BE A POTENTIAL FOR STRATUS/FOG THROUGH SUNRISE...BUT SINCE BOUNDARY LAYER WINDS SHOULD ONLY DECREASE TO 15 KNOTS AND SKY COVER WILL BE BROKEN WILL ONLY INDICATE MVFR CONDITIONS FOR NOW. IFR WILL BE A POSSIBILITY IF WINDS DECREASE ENOUGH AND SKIES SCATTER. SHOWERS SHOULD DEVELOP AT THE COASTAL TERMINALS IN THE PRE-DAWN HOURS...BUT CONFIDENCE IS STILL LOW AS TO WHETHER THE ACTIVITY WILL BE ACTUALLY AT THE COAST OR OFFSHORE. WILL JUST INDICATE VCSH IN COASTAL TAFS ATTM. THERE MAY BE A BETTER CHANCE OF PRECIPITATION AT THE COASTAL TERMINALS ALONG THE SEA BREEZE BY MID-LATE MORNING. EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY INTO SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY. WILL GO WITH CATEGORICAL POPS WEST BASICALLY IN THIS AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE. FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE OVERNIGHT AREAS. THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE. CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN THE MIDDLE 60S. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...SOUTH TO SOUTHWEST FLOW EXPECTED THROUGH THE PERIOD AS LOW PRESSURE REMAINS OVER THE CAROLINAS TO THE WEST OF THE WATERS WITH HIGH PRESSURE IN THE OFF SHORE WATERS TO THE EAST BOTH TUES AND WED. THIS WILL ALSO KEEP UNSETTLED WEATHER THROUGH THE PERIOD. A HIGHLY AMPLIFIED MID TO UPPER TROUGH WILL MOVE SLOWLY EASTWARD PUSHING A COLD FRONT THROUGH THE WATERS BY THURS MORNING. WINDS WILL BE UP TO 15 KTS THROUGH TUES AFTN AND WILL DECREASE AND BEGIN TO VEER AROUND AS FRONT DRAWS NEAR LATE WED INTO THURS. BY END OF PERIOD...THURS MORNING...WINDS WILL VEER AROUND TO THE NW BEHIND COLD FRONT. WILL START OUT WITH SLIGHTLY HIGHER SEAS TUES MORNING AND LOWERING AS WINDS DIMINISH THROUGH WED BUT OVERALL THIS SOUTHERLY PUSH WILL KEEP SEAS 2 TO 4 FT THROUGH MOST OF THE PERIOD. WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY THUNDERSTORMS. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 300 PM MONDAY...NORTHEAST FLOW FOR THE MARINE COMMUNITY FOR THE EXTENDED AS HIGH PRESSURE RIDGE EXTENDS FROM THE NORTHEAST DOWN THROUGH THE APPALACHIANS. WIND SPEEDS WILL STAY HIGH ENOUGH...15-20 KNOTS TO KEEP SEAS INTERESTING ALTHOUGH THEY SHOULD AT THIS POINT REMAIN JUST BELOW FLAG CRITERIA. CAVEAT TO THIS FORECAST WITH THIS PATTERN ARE THE FREQUENT SURGES THAT ARE ALL BUT IMPOSSIBLE TO GAGE THIS FAR OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...RGZ LONG TERM...III AVIATION...SHK/MRR
Hazardous weather outlook, May 14, 5:05 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 505 AM EDT MON MAY 14 2012 AMZ250-252-254-256-150915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 505 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-150915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 505 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-150915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 505 AM EDT MON MAY 14 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 12:56 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1256 PM EDT MON MAY 14 2012
SCZ017-023-024-032-141815-
DARLINGTON-DILLON-FLORENCE-MARLBORO-
1256 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...DILLON...MARLBORO
AND DARLINGTON COUNTIES THROUGH 215 PM EDT...
AT 1254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHEAST OF HARTSVILLE SOUTH TO SARDIS...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...AUBURN...BINGHAM...BROWNSVILLE...CHAVISTOWN...CLIO...
DARLINGTON RACEWAY...DOVESVILLE...DUNBAR AND FLOYD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3456 7937 3398 7985 3404 8000 3449 8003
3449 7988 3454 7983 3461 7978 3477 7993
3481 7993 3481 7969
TIME...MOT...LOC 1654Z 227DEG 19KT 3451 7994 3403 7997
IIISpecial weather statement, May 14, 1:07 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
107 PM EDT MON MAY 14 2012
SCZ032-033-039-053-055-141800-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG-
107 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 200 PM EDT...
AT 107 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CADES TO WARSAW...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...ANDREWS...
DONGOLA...BRITTON NECK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...GRESHAM...HANNAH AND HEBRON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3383 7991 3389 7988 3389 7996 3395 7997
3399 7990 3400 7991 3425 7964 3384 7907
3345 7956 3378 7998
TIME...MOT...LOC 1707Z 215DEG 26KT 3378 7982 3356 7954
IIISpecial weather statement, May 14, 2:04 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT MON MAY 14 2012
NCZ087-096-099-SCZ017-024-032-033-141900-
BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
204 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO...BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH
300 PM EDT...
AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM RAEMON TO EVERGREEN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MARION...
MULLINS...RED SPRINGS...ALMA...AMMON...BARKER TEN MILE...
BARNESVILLE...BINGHAM...BLADENBORO AND BLUE BRICK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3490 7893 3484 7890 3485 7851 3482 7845
3387 7958 3399 7984 3429 7971 3431 7966
3435 7968 3469 7954 3463 7945 3477 7933
3484 7935 3483 7919 3496 7903
TIME...MOT...LOC 1804Z 236DEG 25KT 3463 7941 3409 7965
IIISpecial weather statement, May 14, 2:18 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 218 PM EDT MON MAY 14 2012 SCZ032-039-055-141915- FLORENCE-INLAND GEORGETOWN-WILLIAMSBURG- 218 PM EDT MON MAY 14 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...WILLIAMSBURG AND FLORENCE COUNTIES THROUGH 315 PM EDT... AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRIO...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...HENRY...INDIANTOWN... MORRISVILLE...NESMITH...SALTERS...TRIO AND STUCKEY. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3388 7959 3369 7931 3343 7975 3356 7991 TIME...MOT...LOC 1818Z 221DEG 16KT 3354 7973 III
Special weather statement, May 14, 3:12 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON MAY 14 2012
NCZ087-096-099-142015-
BLADEN-COLUMBUS-ROBESON-
312 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 415 PM EDT...
AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF TOBERMORY TO 6 MILES SOUTHWEST
OF FAIRMONT...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...CHADBOURN...CHERRY GROVE...DUART AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7892 3486 7892 3484 7890 3485 7882
3485 7852 3486 7850 3476 7840 3420 7895
3450 7931 3492 7897
TIME...MOT...LOC 1912Z 270DEG 23KT 3492 7885 3445 7917
DIGIORGISpecial weather statement, May 14, 4:06 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT MON MAY 14 2012
NCZ105-142100-
INLAND PENDER-
406 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 500
PM EDT...
AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE STOCKING...OR ABOUT 6 MILES EAST OF BURGAW...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...MAPLE HILL...
MOORETOWN...WHITE STOCKING AND ST. HELENA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3440 7783 3454 7797 3473 7773 3473 7768
3470 7767 3453 7759
TIME...MOT...LOC 2005Z 231DEG 17KT 3453 7781
DIGIORGIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:56 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 79 min |
| May 14, 1:07 PM EDT | Special Weather Statement | ILM | Florence, Williamsburg | 53 min |
| May 14, 2:04 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 56 min |
| May 14, 2:18 PM EDT | Special Weather Statement | ILM | Williamsburg | 57 min |
| May 14, 3:17 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 58 min |
| May 14, 3:22 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 32 min |
| May 14, 4:07 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 68 min |
| May 14, 4:14 PM EDT | Tornado Warning | ILM | Horry | 31 min |
| May 14, 4:33 PM EDT | Tornado Warning | ILM | Horry, Marion | 27 min |
| May 14, 4:47 PM EDT | Tornado Warning | ILM | Horry | 43 min |
| May 14, 5:10 PM EDT | Areal Flood Warning | ILM | Horry | 3 hr |
| May 14, 5:17 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 58 min |
| May 14, 6:01 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 59 min |
| May 14, 6:04 PM EDT | Special Marine Warning | ILM | 56 min | |
| May 14, 6:37 PM EDT | Special Weather Statement | ILM | Horry | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.